MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: requested, unknown.E2: health professional: requested, unknown.E3: occupation: requested, unknown.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual product, no anomaly was found.Past complaint file, no other similar report of the product with the involved product code/lot # was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the involved pao2 went from 300 to 100.The event occurred during a cardiopulmonary bypass.There was no delay in the procedure surgery and was completed successfully with no patient harm.The blood loss was less than 100 ccs.
 
Additional Manufacturer Narrative
The actual device has been returned for evaluation.Visual inspection of the actual sample upon receipt, no anomaly such as a breakage was found.After rinsing and drying the actual sample, the amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure.It was confirmed to meet the factory's specifications.Bovine blood conditions hb: 12g/dl, tempertaure: 37°c., ph: 7.4, svo2: 65%, pvco2: 45mmhg circulation conditions - blood flow rate: 6l/minute and 4l/minute, v/q:1, fio2: 100% o2 transfer volume at 6l/minute: 369ml/minute, at 4l/minute: 272ml/minute co2 removal volume at 6l/minute: 292ml/minute, at 4l/minute: 215ml/minute no pump record was available.The manufacturing record and the shipping inspection record of the actual sample, no anomaly was found.Past complaint file, no other similar report of the product with the involved product code/lot # was found.Based on the investigation result, the gas transfer performance of actual sample after rinsing met the factory's specifications, and no anomaly was found.Since no anomaly was found in the actual sample, the cause of occurrence could not be clarified.The instructions for use (ifu) (capiox fx25) has the following warnings and precaution regarding gas transfer failure.- start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.- measure blood gases and make necessary adjustments as follows.A) control pao2 by changing concentration of oxygen in ventilating gas using gas blender.- to decrease pao2, decrease fio2.- to increase pao2, increase fio2.B) control paco2 by changing the total gas flow.- to decrease paco2, increase total gas flow.- to increase paco2, decrease total gas flow.- upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increasing in patient's metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.- a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 20 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
CAPIOX FX25
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17761135
Report Number9681834-2023-00189
Device Sequence Number15119431
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public04987350701084
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date12/28/2022
Device Model NumberN/A
Device Catalogue Number1CX*FX25W
Device Lot Number221228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/22/2023
12/15/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/20/2023
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown